Arkansas, 2025

Hail in Arkansas, May 2, 2025

May 2, 2025 · NWS LZK · 4 events in 3 counties and zones

A few strong to severe storms developed on the morning of the 2nd which went on to produce marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A few strong to severe storms developed on the morning of the 2nd which went on to produce marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 1:40 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, May 2, 1:40 AM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
240 AM CDT Fri May 2 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Saturday Night)
Issued at 239 AM CDT Fri May 2 2025

Regional radar imagery depicts mature convection to the west over
OK...with new convection now firing along a weak west-east boundary
along/south of I-40 in AR. This SFC boundary in AR will lift a bit
north this morning...with this new convection generally lifting
north to NE along this boundary. The mature convection to the west
over OK will then move east later this morning...overspreading much
of the CWA by late morning into the early afternoon hrs. A cold
front ahead of the upper shortwave to the NW will aide in pushing
this convection ESE into this afternoon.

By late this afternoon into tonight...this front will continue
dropping SE through the state...with additional convection expected
along this front into tonight. Eventually...precip chances will
decrease from NW to SE by early Sat morning as the front drops SE of
AR. However...the upper shortwave to the NW will deepen into a
closed upper low north of AR by Sat/Sat night. There may be some
wrap around moisture enter NRN AR Sat afternoon/evening to generate
some SHRA and isolated TSRA.

The potential for strong/SVR convection will exist into late this
afternoon. Initially...some large hail will be the primary threat
along this SFC boundary this morning...with maybe some potential for
SVR wind gusts to reach the SFC. This will especially be true in the
higher terrain nearby that may be above the low level inversion. By
later this morning into the afternoon hrs...the potential for SVR
convection will exist along/SE of the cold front where the best
instability will exist. The primary threats this afternoon will be
damaging wind and large hail...with an outside threat for a brief
tornado. Damaging winds may be the main threat depending on the
evolution of the convection to the west...probably evolving into a
surging line or two as it progresses ESE through the SRN half of the
area. Convection behind this potential MCS or QLCS will have less
potential for being SVR...but still not completely out of the
question for some large hail along/just ahead of the cold front as
it moves SE also. The threat for SVR convection will then become low
by late tonight as the front pushes SE. Some locally heavy rainfall
could also be seen...which may result in some isolated flash
flooding.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 239 AM CDT Fri May 2 2025

Quiet conditions are expected to begin the period. Synoptically,
there should be two separate areas of upper closed lows, one across
Srn CA and the second across the OH/TN Valley regions. Between these
features, an amplified compact upper ridge should be in place over
the Srn/Cntrl/Nrn Plains. This setup looks similar to an omega block
pattern. Translating down to the surface, high pressure should be
positioned over the Cntrl/Nrn MS Valley beneath the upper ridge.
Nrly clockwise flow around this surface high should usher drier air
and cooler temperatures into the state. These nice conditions should
prevail on Sunday and Monday. Unsettled weather will make a return
however come Tuesday.

On Tuesday, the W coast upper low should progress Ewrd across the
Rockies and into the Srn/Cntrl Plains. Surface winds should switch
to the S/SE locally and a moderating temperature/dew point regime
will commence. PW values will really ramp up through the day.
Showers and thunderstorms are expected to develop and grow upscale
into a complex of storms to our SW and W. PoPs will then increase
from SW to NE across AR through the afternoon into the evening.

Heading through mid and late week, upper level features appear to
stall out. The former closed low should be situated across the
Srn/Cntrl Plains which becomes blocked by the compact ridge over the
Nrn MS Valley which is then blocked by stronger, NW-to-SE, jet
dipping from Canada into the Great Lakes region which happens to be
co-located with the latter closed low.

If all these features come to fruition as depicted by long range
guidance, periods of heavy rainfall would result over a multi-day
period across the Natural State as upper level energy pinwheels
around the upper low and across the region within background SWrly
flow. Long range models are in a surprisingly good agreement to all
the information provided above. Rainfall amounts could easily exceed
a couple inches and possibly reach several inches over a rather
large portion of the state. The threat for flooding, including flash
flooding, will have to be closely monitored over the coming days
given wet antecedent soil conditions of late. Some severe weather
can not be ruled out at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     74  54  70  49 /  90  50  20  10
Camden AR         77  58  75  48 /  80  80  10   0
Harrison AR       68  49  64  45 /  90  20  20  10
Hot Springs AR    76  54  73  48 /  90  70   0   0
Little Rock   AR  75  57  73  50 /  90  70  10   0
Monticello AR     79  61  75  52 /  80  90  20   0
Mount Ida AR      75  53  73  47 /  90  50   0   0
Mountain Home AR  69  50  65  45 /  90  30  30  10
Newport AR        74  57  70  50 /  90  70  20  10
Pine Bluff AR     77  59  74  50 /  80  90  10   0
Russellville AR   74  53  73  48 /  90  40  10   0
Searcy AR         74  56  71  49 /  90  60  10   0
Stuttgart AR      76  60  73  52 /  90  80  20   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...62
LONG TERM....70
Hazardous weather outlook, May 2, 1:47 AM CST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
247 AM CDT Fri May 2 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-031000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
247 AM CDT Fri May 2 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will be possible through this evening
for much of the area. A few thunderstorms could become strong to
severe. Initially...some large hail and possible damaging winds
will be the primary threats this morning as thunderstorms continue
developing along a boundary stretching east-west along/south of
I-40 across central to western Arkansas.

However...a line of storms to the west over Oklahoma this morning
will move east late this morning into the afternoon
hours...mainly impacting areas along/south of I-40 across the
southern half of the state. Damaging winds will be the primary
threat with this line...but some large hail and a brief tornado
could be seen as well. Throughout the day...locally heavy rainfall
will also be possible...resulting in an isolated flash flood
threat.

Expect the threat for thunderstorms and hazardous weather to
become low by late tonight into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Unsettled weather is should return from Tuesday through Thursday.
Periods of heavy rain could lead to flooding...including flash
flooding...across a large part of Arkansas. Also...the threat for
some severe weather can not be ruled out at this time.

.Spotter Information Statement...

Spotter activation may be needed across the southern half of the
area.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 2, 1:44 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
244 AM CDT Fri May 2 2025

ARZ130-137-230-020830-
Northern Scott County AR-Western and Northern Logan County AR-
Southern and Eastern Logan County AR-
244 AM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southwestern Logan
and north central Scott Counties through 330 AM CDT
...

At 244 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, or 12 miles northwest of Waldron, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Barber...                         Mansfield...
Echo...                           Lucas...
Chismville...                     Carolan...
Booneville...                     Elm Park...
Glendale in Logan County...       Ione...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3507 9424 3507 9422 3508 9422 3508 9420
      3510 9414 3514 9414 3514 9403 3523 9403
      3523 9392 3531 9392 3508 9382 3498 9423
      3506 9423 3506 9425
TIME...MOT...LOC 0744Z 242DEG 25KT 3506 9419

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

70
Special weather statement, May 2, 1:51 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
251 AM CDT Fri May 2 2025

ARZ032-033-123-020830-
White AR-Southeast Van Buren County AR-Faulkner AR-
251 AM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southeastern Van
Buren, northern Faulkner and west central White Counties through 330
AM CDT
...

At 251 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pickles Gap, or near Conway, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamlet...                         Barney...
El Paso...                        Pickles Gap...
Conway...                         Romance...
Guy...                            Springhill...
Enders...                         Greenbrier...
Mount Vernon...                   Floyd...
Vilonia...                        Enola...
Woolly Hollow State Park...       Wooster...
Holland...                        Quitman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 9193 3501 9241 3510 9253 3541 9231
TIME...MOT...LOC 0751Z 231DEG 25KT 3512 9240

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

70
Special weather statement, May 2, 2:00 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
300 AM CDT Fri May 2 2025

ARZ121-122-130-138-230-238-020845-
Northwest Yell County AR-Western and Northern Logan County AR-
Yell Excluding Northwest AR-Southern Pope County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
300 AM CDT Fri May 2 2025

...Strong thunderstorms will impact portions of northeastern Logan,
south central Johnson, northern Yell and southern Pope Counties
through 345 AM CDT
...

At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris to near Mosley. Movement was
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Dardanelle State Park...     Dublin...
Ludwig...                         Piney Bay Recreation Area...
Russellville...                   Mt Nebo State Park...
Scranton...                       Corley...
Spring Lake Campground...         Mount Magazine...
Morrison Bluff...                 Lake Dardanelle...
Delaware...                       Chickalah...
Knoxville...                      Midway in Logan County...
Gum Log...                        Dardanelle...
Pottsville...                     London...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3542 9351 3535 9290 3516 9307 3512 9343
      3517 9371
TIME...MOT...LOC 0800Z 217DEG 21KT 3524 9372 3519 9320

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

70
Special weather statement, May 2, 2:04 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
304 AM CDT Fri May 2 2025

ARZ031-032-122-123-238-020845-
Yell Excluding Northwest AR-Southern Pope County AR-
Southeast Van Buren County AR-Faulkner AR-Conway AR-
304 AM CDT Fri May 2 2025

...Strong thunderstorms will impact portions of south central Van
Buren, Conway, northwestern Faulkner, northeastern Yell and
southeastern Pope Counties through 345 AM CDT
...

At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petit Jean State Park to near Menifee.
Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holla Bend...                     Hill Creek...
Damascus...                       Carden Bottoms...
Blackwell...                      Happy Bend...
Atkins...                         Solgohachia...
Cleveland...                      Morrilton...
Birdtown...                       Economy...
Catholic Point...                 Twin Groves...
Hattieville...                    Center Ridge...
Middleton...                      Lanty...
Mallet Town...                    Whipple...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3541 9231 3510 9251 3511 9256 3511 9258
      3515 9308 3546 9285
TIME...MOT...LOC 0804Z 207DEG 26KT 3516 9294 3513 9251

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

70
Special weather statement, May 2, 2:10 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 AM CDT Fri May 2 2025

ARZ034-046-047-020845-
Monroe AR-Prairie AR-Woodruff AR-
310 AM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southeastern
Woodruff, east central Prairie and northwestern Monroe Counties
through 345 AM CDT
...

At 310 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fredonia, or 8 miles northeast of De Valls Bluff, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cotton Plant...                   Hunter...
Dagmar WMA...                     Fredonia...
Fargo...                          Hilleman...
Brasfield...                      Zent...
Brinkley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9115 3491 9115 3491 9112 3487 9112
      3487 9110 3484 9110 3479 9140 3492 9149
      3517 9104 3500 9104
TIME...MOT...LOC 0810Z 244DEG 32KT 3488 9136

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

70
Special weather statement, May 2, 2:46 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 AM CDT Fri May 2 2025

ARZ031-039-122-238-020930-
Perry AR-Yell Excluding Northwest AR-Southern Pope County AR-
Conway AR-
346 AM CDT Fri May 2 2025

...Strong thunderstorms will impact portions of north central Perry,
southwestern Conway, northeastern Yell and southeastern Pope Counties
through 430 AM CDT
...

At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pottsville to near Ola. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Petit Jean State Park...          Lakeview in Yell County...
Holla Bend...                     Carden Bottoms...
Blackwell...                      Happy Bend...
Atkins...                         Pontoon...
Birta...                          Galla Creek WMA...
Centerville...                    Economy...
Casa...                           Kenwood...
Pottsville...                     Adona...
Ada...                            Russellville...
Dardanelle...                     Ola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 9280 3504 9282 3501 9322 3527 9315
TIME...MOT...LOC 0845Z 232DEG 26KT 3524 9311 3504 9314

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

70

The radar

The Little Rock radar (KLZK), 62 km away, was scanning. The volume nearest the first event began at 08:45 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Conway

When
May 2, 2:46 AM CST
Where
Conway County, 0.89 mi SW of Catholic Point
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.340, -92.560

Quarter sized hail was estimated to fall near Catholic Point.

Hail, Faulkner

When
May 2, 2:50 AM CST
Where
Faulkner County, 1.13 mi W of Guy
Measured
1 in hail
Reported by
Public
Coordinates
35.320, -92.350

Quarter sized hail was report via mPing near Guy.

Hail, Faulkner

When
May 2, 3:49 AM CST
Where
Faulkner County, 1.13 mi E of Wooster
Measured
1.25 in hail
Reported by
Public
Coordinates
35.200, -92.450

Half dollar sized hail was measured at Wooster.

Hail, Pulaski

When
May 2, 8:33 AM CST
Where
Pulaski County, 0.89 mi SW of Maumelle
Measured
1 in hail
Reported by
Public
Coordinates
34.860, -92.410

Hail was estimated to be the size of quarters in Maumelle.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276642, 1276643, 1276645, 1276646.